Alert archive / Florida / Tornado Warnings in 2018
Tornado Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Sep 4, 2018, 4:28 PM CDT for Holmes County, Walton County, Florida; Geneva County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 4:28 PM CDT (21:28 UTC)
- Expired
- Sep 4, 2018, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Geneva County, AL, Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WFUS52 KTAE 042128
TORTAE
ALC061-FLC059-131-042200-
/O.NEW.KTAE.TO.W.0024.180904T2128Z-180904T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
428 PM CDT TUE SEP 4 2018
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Western Geneva County in southeastern Alabama...
North central Walton County in the Panhandle of Florida...
Northwestern Holmes County in the Panhandle of Florida...
* Until 500 PM CDT.
* At 428 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Geneva, moving northwest at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Samson around 440 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Earlytown, Hacoda, Pera, Leonia, Weeks, Ganer, Darlington, Lowery,
Logan Field Municipal A/P and Sweetgum Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3119 8615 3119 8613 3118 8612 3119 8611
3097 8594 3091 8602 3101 8619 3117 8619
TIME...MOT...LOC 2128Z 135DEG 32KT 3098 8601
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11-NGUYEN1 follow-up statement
709
WWUS52 KTAE 042135
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
435 PM CDT TUE SEP 4 2018
FLC059-131-042144-
/O.CAN.KTAE.TO.W.0024.000000T0000Z-180904T2200Z/
Walton FL-Holmes FL-
435 PM CDT TUE SEP 4 2018
...THE TORNADO WARNING FOR NORTH CENTRAL WALTON AND NORTHWESTERN
HOLMES COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3117 8619 3119 8615 3119 8613 3118 8612
3119 8611 3100 8600 3099 8602 3099 8609
3102 8619
TIME...MOT...LOC 2134Z 135DEG 32KT 3102 8606
$$
ALC061-042200-
/O.CON.KTAE.TO.W.0024.000000T0000Z-180904T2200Z/
Geneva AL-
435 PM CDT TUE SEP 4 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WESTERN
GENEVA COUNTY...
At 434 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Samson, or 10 miles west of Geneva, moving northwest
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Samson around 440 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Earlytown, Hacoda, Pera, Weeks, Ganer, Lowery and Logan Field
Municipal A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3117 8619 3119 8615 3119 8613 3118 8612
3119 8611 3100 8600 3099 8602 3099 8609
3102 8619
TIME...MOT...LOC 2134Z 135DEG 32KT 3102 8606
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 4, 2:45 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 4, 2:45 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
345 PM EDT Tue Sep 4 2018
...TROPICAL STORM GORDON CONTINUES TO IMPACT MAINLY THE GULF
COASTAL WATERS WITH LOCALLY HEAVY RAIN ALONG THE COAST...
.NEAR TERM [Through Tonight]...
Tropical Storm Gordon continues to track northwest toward the
AL/MS/LA coastlines. Movement has slowed slightly to 15 mph. Gordon
appears more organized this afternoon. Feeder bands on the southeast
side of the circulation may rotate into the region this afternoon or
evening. Gordon is forecast to continue strengthening to a Cat 1
hurricane before landfall near the MS Coast.
Tropical Storm warnings are in effect for parts of the coastal
waters. Tropical storm force winds will remain offshore. For inland
and coastal areas tropical storm force winds are not expected.
However, convective feeder bands moving onshore can produce strong or
even severe winds locally. SPC has Big Bend Florida west of
Tallahassee in a marginal risk for severe storms. Most of the
Panhandle Coast is in a slight risk for severe storms.
Scattered thunderstorms are developing over North Florida and South
Central Georgia. Thunderstorm activity will increase this afternoon
and evening as easterly flow moves storms westward into the region.
Feeder bands are also moving in from the south. Overnight
thunderstorms and rain will be more confined mainly west of a line
from Tallahassee to Dothan as Gordon moves away from the region.
Overnight expect cloudy skies with lows in the lower 70s.
.SHORT TERM [Wednesday Through Thursday Night]...
By Wednesday morning, Gordon will be weakening from a tropical storm
to depression status somewhere over southern Mississippi and
tracking northwestward further away from the forecast area. Deep
layer ridging northeast of the forecast area over the Mid Atlantic
stated will place the forecast area in a region of deep-layer
easterly flow. A tropical upper tropospheric trough (TUTT) will
approach Florida on Thursday and be over the peninsula by Friday
morning. PoPs on Wednesday will still be influenced by the proximity
of Gordon with likely PoPs over Walton County tapering to 20-30
percent across our eastern time zone counties which will be closer
to the ridging. On Thursday, the pattern reverses as higher PoPs in
the 40-50% range will be over our eastern zones closer to the TUTT
with 20-30 PoPs further west. Overnight temperatures will be a few
degrees above normal during this period with daytime highs
close to normal around 90.
.LONG TERM [Friday Through Tuesday]...
The TUTT will gradually weaken as it moves west across the Gulf of
Mexico during this period. Its presence and contributions from the
east-coast sea breeze will enhance PoPs across our eastern zones
once again on Friday. From the weekend through early next week, we
will settle into a fairly typical summertime pattern with scattered
thunderstorms developing on the sea breeze and outflow boundaries
each day. Temperatures will be seasonally warm.
&&
.AVIATION [Through 18Z Wednesday]...
All terminals have returned to VFR conditions as of early this
afternoon. However, there will be periods of MVFR/IFR cigs/vsbys
in convection associated with the outer rain bands from TS Gordon.
Also, winds will gust at times in the 15-25 kt range with the
highest gusts at ECP. Expect MVFR/IFR ceilings and possibly vsbys
to gradually return by this evening and linger at least through
13-15z Wednesday.
&&
.MARINE...
Tropical storm warnings will remain in place across parts of the
coastal waters into tonight, mainly for gusts. All marine headlines
will be dropped by Wednesday morning, except in the surf zone where
surf heights and residual swells will continue to support a high rip
current risk at least through Wednesday. Easterly winds will prevail
through the end of the week before returning to southeasterly for
the weekend.
&&
.FIRE WEATHER...
Tropical Storm Gordon will move away from the region tonight with
rain chances returning to near normal levels for the next few days.
With a moist airmass in place, there are no fire weather concerns
through the remainder of the week.
&&
.HYDROLOGY...
Radar estimated storm-total rainfall of 2-3 inches has fallen over
Gulf and western Franklin Counties. An additional 1.5 to 2 inches is
expected across the coastal counties from Franklin westward. These
totals should not result in any significant flooding concerns.
However, rain rates will be high and it is certainly possible that
localize flooding of poor drainage areas could occur near the coast.
The threat appears insufficient for a flood watch at this time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 74 91 73 / 40 30 20 30 30
Panama City 74 86 74 89 73 / 70 50 20 20 20
Dothan 72 87 72 90 71 / 50 40 20 20 20
Albany 73 90 73 91 72 / 30 20 10 30 20
Valdosta 73 91 72 90 72 / 20 30 10 40 10
Cross City 74 92 73 91 72 / 30 30 10 40 20
Apalachicola 77 86 76 88 75 / 70 40 10 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 5 AM EDT /4 AM CDT/ Wednesday for
Coastal Bay-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Wednesday for
Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM EDT Wednesday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM.
Tropical Storm Warning for Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...McD
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...McD
MARINE...Wool
FIRE WEATHER...Godsey
HYDROLOGY...WoolIn the hours before
Special weather statement, Sep 4, 12:47 PM CDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM EDT TUE SEP 4 2018
GAZ129-146>148-159-160-041830-
Berrien GA-Brooks GA-Tift GA-Lowndes GA-Colquitt GA-Cook GA-
147 PM EDT TUE SEP 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR COOK...SOUTHWESTERN BERRIEN...
WESTERN LOWNDES...BROOKS...EASTERN COLQUITT AND SOUTH CENTRAL TIFT
COUNTIES UNTIL 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to near Hahira to near I-75 At
Exit 16. Movement was northwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Nashville, Adel, Quitman, Valdosta, Tifton, Moultrie, Hahira, Sparks,
Omega, Ray City, Lenox, I-75 At Exit 16, Unionville, Phillipsburg,
Remerton, Morven, Berlin, Cecil, Ellenton and Reed Bingham State
Park.
LAT...LON 3115 8316 3111 8316 3090 8329 3067 8332
3077 8372 3117 8372 3146 8353 3117 8313
TIME...MOT...LOC 1747Z 126DEG 23KT 3114 8322 3094 8334 3078 8336
25-CAMPSpecial weather statement, Sep 4, 2:30 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Tallahassee FL 330 PM EDT TUE SEP 4 2018 FLZ018-019-042015- Inland Jefferson FL-Madison FL- 330 PM EDT TUE SEP 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND WEST CENTRAL MADISON COUNTIES UNTIL 415 PM EDT... At 329 PM EDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Monticello, moving west at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Monticello, Greenville, Lamont, Aucilla, Capps, Lois, Nash, Thomas City, Drifton, Casa Blanco, Waukeenah, Montivilla, Wacissa and Wacissa Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3051 8360 3038 8364 3033 8400 3061 8394 TIME...MOT...LOC 1929Z 100DEG 18KT 3042 8370 11-NGUYEN
Special weather statement, Sep 4, 2:48 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 PM EDT TUE SEP 4 2018
GAZ121-123-142>144-042030-
Miller GA-Baker GA-Calhoun GA-Clay GA-Early GA-
348 PM EDT TUE SEP 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILLER...SOUTHEASTERN
CLAY...WESTERN BAKER...SOUTHERN CALHOUN AND EARLY COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Leary, or 13 miles south of Morgan, moving west at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Colquitt, Blakely, Arlington, Columbia, Douglasville, Centerville,
Damascus, Bluffton, Iveys Mill, Parksville, Rock Hill, Mimsville,
Early Co A/p, Hentown, Bellview, Hilton, Rowena, Harrisons Mill,
Milford and Zetto.
LAT...LON 3143 8439 3114 8451 3121 8510 3123 8510
3125 8511 3161 8498
TIME...MOT...LOC 1948Z 102DEG 26KT 3134 8456
11-NGUYENSpecial weather statement, Sep 4, 2:50 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT TUE SEP 4 2018
FLZ028-029-034-128-134-042030-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
350 PM EDT TUE SEP 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHWESTERN DIXIE AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 430 PM
EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Cross City, moving northwest at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cross City, Steinhatchee, Horseshoe Point, Horseshoe Beach, Tennille,
Shamrock, Howell Place, Clara, Cross City Airport, Jena, Hines,
Jonesboro, Salem and Eugene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2949 8347 2960 8349 2968 8363 2970 8364
2994 8338 2958 8303 2938 8331
TIME...MOT...LOC 1950Z 121DEG 24KT 2960 8323
11-NGUYENSpecial weather statement, Sep 4, 3:01 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
401 PM EDT TUE SEP 4 2018
FLZ028-128-042045-
Inland Taylor FL-Coastal Taylor FL-
401 PM EDT TUE SEP 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR COUNTY UNTIL 445
PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving northwest at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Perry, Pinland, Scanlon, Econfina, Iddo, Secotan, Foley, Perry-Foley
Airport, Bucell Junction, Athena, Cabbage Grove and Hampton Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2987 8358 3009 8401 3010 8400 3009 8399
3012 8398 3030 8377 3030 8372 3001 8346
TIME...MOT...LOC 2001Z 130DEG 22KT 3003 8359
11-NGUYENLocal storm report, Sep 4, 3:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 S AUCILLA 30.43N 83.76W
09/04/2018 JEFFERSON FL 911 CALL CENTER
TREE DOWN NEAR ED BISHOP AND MAYS ROAD.
&&
KGGThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:02 PM CDT | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 30 hr |
| Sep 4, 7:50 AM CDT | Special Weather Statement | TAE | Bay, Franklin, Gulf | 55 min |
| Sep 4, 10:40 AM CDT | Special Marine Warning | TAE | 65 min | |
| Sep 4, 10:50 AM CDT | Special Weather Statement | TAE | Bay, Franklin, Gulf | 55 min |
| Sep 4, 2:30 PM CDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Sep 4, 2:33 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 21 min |
| Sep 4, 2:50 PM CDT | Special Weather Statement | TAE | Dixie | 40 min |
| Sep 4, 3:01 PM CDT | Special Weather Statement | TAE | Taylor | 44 min |
| Sep 4, 3:06 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 39 min |
| Sep 4, 5:15 PM CDT | Special Weather Statement | TAE | Lafayette | 45 min |
| Sep 4, 5:22 PM CDT | Special Marine Warning | TAE | 33 min | |
| Sep 4, 6:11 PM CDT | Special Weather Statement | TAE | Dixie | 49 min |
| Sep 4, 3:10 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 50 min |
| Sep 4, 3:46 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 19 min |
Nearby
Tornado Warnings in Florida, 2018Tornado Warnings in Alabama, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.